I was outside playing soccer and basketball with my cousins. When I came in I felt really itchy all over so I began scratching, but not hard or majorly. A few days passed, and it has gotten worse. I am not sure what it is. I believe it may be a allergic reaction to something or moquito bites. But I do not think it is mosquito bites anymore because it has been five days. I used Hydrocortisone Cream USP 2.5% and a All Day Allergy pill 10 mg. The pill seems to be helping as I feel better. But I can't help scratching it. It is on my arms, legs, back, upper chest, and ears. But I am still not sure if it is getting better. Please help ASAP!
Without examination,confirmation of a diagnosis is tough but it can be due to hives Hives (medically known as urticaria) are red,itchy,raised areas of skin that appear in varying shapes and sizes.Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications.
The mainstay of treatment of hives is antihistamine which may be necessary for prolonged periods (in excess of 6 weeks). You can take non-sedating antihistamines such as Cetirizine(Zyrtec) or Loratadine(Claritin) to get symptom relief. Sedating antihistamines such as Chlorphenamine(Benadryl) is used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.You may take Vitamin C and apply calamine lotion on the rashes.
If the hives don’t go after 6 wks of treatment also, then it can be a case of chronic urticaria which needs further evaluation as it may be due to auto antibodies.
Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
I found that the All Day Allergy pill 10 mg is working because it is Cetirizine and it works for 24 hours, but I also found at my home that we have Zyrtec also. But it is Cetirizine HCL 10 mg. What is the difference?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.